Aa
Aa
A
A
A
Close
Avatar universal

Duration of palpitations.

I was diagnosed with Hashi's thyporiditis 2 months ago.  I switched from synthyroid to Armour dessicated about 6 weeks ago.  I started getting bad palps about 3 weeks ago, so I halved my dose.  It was ok for a while, then the palps came back.  I emailed my doc and he said to discontinue Armour for now.  That was 8 days ago.  Before stopping Armour, the palps were pretty much all day long, now I seem to get them from about 5pm to 8pm, though they are much milder than a few weeks ago.  So it has been 8 days and the palps have been reducing.  I was just wondering if I can ask about the experiences of others in this situation?  How long did it take for your palpitations to stop after discontinuing meds?
I love exercising and I find it difficult to do while I keep getting these palps.
3 Responses
Sort by: Helpful Oldest Newest
798555 tn?1292787551
We are all different. Some like myself get palps from a LACK of T3 when hypo. Sometimes is just a particular brand of med.

When you first start a T3 med, at least 50% of the people get palps because the doc was unaware of the need to slowly add T3 to the body and build it up in one month just like the Armour info PDF file say on the Armour web site. Might be what happened to you? Start at full dosing is not good. Do you have lab info from before starting Armour or the last time you felt better?

It took me 6 months on the same dose for periodic palps (mostly at night)  to slowly go away. I was extemely hypo 12 months ago. Takes a long time to heal after extreme hypo.
Helpful - 0
Avatar universal
You are right, I did start at full dose.  I reduced it myself when i first got palps, now I am off it completely.
I don't have results from before, as I ditched my old GP as he really wasn't interested in doing anything but treating my symptoms. . . . I just had a heaps of tests done and I will get the results when I see my new doc next week.  He seems to think I might need to address some adrenal issues that could be underlying my failure to improve on Armour.

Thanks for your input.  I think I might go crazy if I still have palpitations 6 months from now.  I love to exercise, but it's stressful to feel the palpitations when I'm working out.
Helpful - 0
Avatar universal
I would be very interested in how they address your adrenal issues. I am wondering if that could be part of my difficulty with T3 and / armour has been. My Brain and my energy level is so much better with it but heart seems to be so sensitive to it..trying to find right way to introduce and keep t 3 in my dosage.  Hopefully you can keep me posted how you do or if you learn anything new!!  Thanks, Kim
Helpful - 0
Have an Answer?

You are reading content posted in the Thyroid Disorders Community

Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.